Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 26, 2021, 4:44 PM MDT for Fergus County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 4:44 PM MDT (22:44 UTC)
- Expired
- Aug 26, 2021, 5:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.50 in
- Wind
- 40
County Fergus County, MT
The radar
The Billings radar (KBLX), 136 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833
WWUS85 KTFX 262244
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
444 PM MDT Thu Aug 26 2021
MTZ051-262315-
Fergus MT-
444 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern Fergus
County through 515 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Grass Range, or 23 miles east of Lewistown, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grass Range.
This includes the following highways...
Highway 200 between mile markers 104 and 123.
Highway 191 between mile markers 38 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4690 10895 4701 10907 4725 10873 4719 10871
4718 10874 4710 10874 4710 10862 4708 10860
4697 10861
TIME...MOT...LOC 2244Z 230DEG 8KT 4697 10896
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
RCGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:51 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 26, 2:51 PM MDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 251 PM MDT Thu Aug 26 2021 .SYNOPSIS... Scattered showers and thunderstorms will dissipate through the evening hours. Another weather system will produce periods of rain over the Northern Rockies tonight, then spread through central Montana on Friday. Afternoon temperatures trend cooler for Friday, then return to near average through early next week. && .DISCUSSION... An upper level shortwave trough presently over Southwest Montana is beginning to initiate convection across portions of Central MT. The arrival of this disturbance coincides with afternoon peak heating, producing weak to moderate instability. Scattered showers and thunderstorms will continue through the evening, a few of which could produce gusty winds and small hail. The best chance for stronger storms this afternoon remains over eastern portions of Fergus county. This round of thunderstorms will dissipate or move away to the east through this evening. Temperatures trend cooler tonight with partial clearing. With lowering heights and increasing clouds again on Friday, temperatures will drop about 10 degrees below average, into the upper 60s and lower 70s Friday. The next shortwave trough is a bit stronger arriving Friday, producing periods of rain over the Northern Rockies, with rain showers and isolated general thunderstorms spreading across N-central and Central Montana through the day on Friday. Precipitation wanes overnight in to Saturday morning as the weather system moves away to the east. PN Saturday through Monday...Ridging over the region will provide generally fair weather through the weekend, along with a warming trend. A few light showers are possible early Saturday, mainly north of Highway 2, otherwise dry conditions should prevail. Afternoon temperatures are likely to be above normal for most locations on Sunday/Monday. Tuesday through Thursday...The GFS/EC models continue to differ in terms of timing/amount of precipitation with the next trof towards the middle of next week. The GFS is slower with the approach of the trof, thus warmer with temperatures towards the middle of next week. Overall the NBM's blend solution looks good for this period. Brusda && .AVIATION... 1205 PM MDT Thu Aug 26 2021 (26/18Z TAF period) Showers are approaching the Divide and will continue moving east into the forecast area this afternoon. The showers/storms today will be fairly quick moving, so they will not last long at any one point. Still some brief MVFR conditions will be possible. Some stronger storms may develop and possibly contain gusty winds/hail and brief heavy downpours, mostly for areas south and east of a KHLN to KGTF to KHVR line. Expect partial clearing behind the storms, generally after 27/03z. Then a Pacific cold front moves through the region and brings more scattered showers and west to northwesterly breezes on Friday. -RCG && .PRELIMINARY POINT TEMPS/POPS... GTF 49 70 45 73 / 20 50 20 10 CTB 49 64 45 70 / 10 70 30 10 HLN 53 71 47 75 / 20 60 10 0 BZN 46 70 42 71 / 20 60 20 0 WYS 35 65 32 66 / 10 30 20 0 DLN 44 69 39 70 / 10 30 10 0 HVR 52 73 48 73 / 30 50 20 10 LWT 48 65 44 68 / 70 70 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 26, 3:57 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Great Falls MT
357 PM MDT Thu Aug 26 2021
MTZ012-013-050-262230-
Chouteau MT-Cascade MT-Judith Basin MT-
357 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern Judith
Basin, southwestern Chouteau and east central Cascade Counties
through 430 PM MDT...
At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Belt, or 28 miles west of Stanford, moving
northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Geyser and Raynesford.
This includes the following highways...
Highway 200 between mile markers 0 and 27.
Highway 89 between mile markers 53 and 56, and between mile markers
64 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4713 11082 4728 11097 4760 11069 4723 11024
TIME...MOT...LOC 2156Z 241DEG 13KT 4725 11081
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
RCGSpecial weather statement, Aug 26, 4:11 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Great Falls MT
411 PM MDT Thu Aug 26 2021
MTZ051-262245-
Fergus MT-
411 PM MDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southeastern Fergus
County through 445 PM MDT...
At 410 PM MDT, Doppler radar was tracking strong thunderstorms over
Grass Range, or 23 miles west of Winnett, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grass Range and Forestgrove.
This includes the following highways...
Highway 200 between mile markers 103 and 123.
Highway 191 between mile markers 35 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4684 10900 4697 10915 4725 10873 4719 10871
4718 10874 4710 10874 4710 10862 4708 10860
4693 10861
TIME...MOT...LOC 2210Z 239DEG 17KT 4700 10884
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RCGSpecial weather statement, Aug 26, 4:20 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Great Falls MT
420 PM MDT Thu Aug 26 2021
MTZ047-262245-
Blaine MT-
420 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of west central Blaine
County through 445 PM MDT...
At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Parker School, or 29 miles southeast of Havre, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland and Lloyd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4804 10942 4818 10953 4847 10917 4814 10891
TIME...MOT...LOC 2220Z 239DEG 16KT 4816 10939
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RCGSpecial weather statement, Aug 26, 4:31 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Great Falls MT
431 PM MDT Thu Aug 26 2021
MTZ012-013-050-051-262300-
Chouteau MT-Cascade MT-Fergus MT-Judith Basin MT-
431 PM MDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northwestern Judith
Basin, western Fergus, south central Chouteau and east central
Cascade Counties through 500 PM MDT...
At 430 PM MDT, Doppler radar was tracking strong thunderstorms 9
miles east of Belt, or 28 miles northwest of Stanford, moving
northeast at 20 mph.
HAZARD...Winds up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Geraldine, Geyser, Shonkin, Raynesford and Square Butte.
This includes Highway 200 between mile markers 7 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4720 11074 4738 11088 4782 11050 4740 11001
TIME...MOT...LOC 2230Z 239DEG 16KT 4736 11073
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RCGSpecial weather statement, Aug 26, 4:33 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Great Falls MT
433 PM MDT Thu Aug 26 2021
MTZ051-262300-
Fergus MT-
433 PM MDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of central Fergus County
through 500 PM MDT...
At 433 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Roy to 9 miles east of Moore.
Movement was northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lewistown, Roy, Fergus, Giltedge, Glengarry, Hilger and Heath.
This includes the following highways...
Highway 200 between mile markers 73 and 98.
Highway 191 between mile markers 1 and 2, between mile markers 1 and
42, and between mile markers 65 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4761 10908 4699 10964 4680 10942 4738 10873
TIME...MOT...LOC 2233Z 193DEG 6KT 4733 10915 4693 10951
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RCGSpecial weather statement, Aug 26, 4:44 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
444 PM MDT Thu Aug 26 2021
MTZ051-262315-
Fergus MT-
444 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern Fergus
County through 515 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Grass Range, or 23 miles east of Lewistown, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grass Range.
This includes the following highways...
Highway 200 between mile markers 104 and 123.
Highway 191 between mile markers 38 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4690 10895 4701 10907 4725 10873 4719 10871
4718 10874 4710 10874 4710 10862 4708 10860
4697 10861
TIME...MOT...LOC 2244Z 230DEG 8KT 4697 10896
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:27 PM MDT | Special Weather Statement | TFX | Jefferson | 48 min |
| Aug 25, 6:34 PM MDT | Special Weather Statement | TFX | Madison | 26 min |
| Aug 25, 8:26 PM MDT | Special Weather Statement | TFX | Madison | 34 min |
| Aug 25, 8:32 PM MDT | Special Weather Statement | TFX | Meagher | 28 min |
| Aug 26, 1:10 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 35 min |
| Aug 26, 1:46 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 29 min |
| Aug 26, 2:04 PM MDT | Special Weather Statement | TFX | Cascade | 26 min |
| Aug 26, 2:26 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Aug 26, 2:58 PM MDT | Special Weather Statement | TFX | Fergus | 47 min |
| Aug 26, 3:32 PM MDT | Special Weather Statement | TFX | Judith Basin | 28 min |
| Aug 26, 3:57 PM MDT | Special Weather Statement | TFX | Judith Basin | 33 min |
| Aug 26, 4:11 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Aug 26, 4:20 PM MDT | Special Weather Statement | TFX | Blaine | 25 min |
| Aug 26, 4:31 PM MDT | Special Weather Statement | TFX | Chouteau | 29 min |
| Aug 26, 4:33 PM MDT | Special Weather Statement | TFX | Fergus | 27 min |
| Aug 26, 4:58 PM MDT | Special Weather Statement | TFX | Fergus | 32 min |
| Aug 26, 5:10 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
| Aug 26, 5:16 PM MDT | Special Weather Statement | TFX | Chouteau | 29 min |
| Aug 26, 5:42 PM MDT | Special Weather Statement | TFX | Fergus | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.